Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 182, NWS Cheyenne, WY

July 24, 2013Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 24, 2013, 2:23 PM MDT for Sioux County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2013, 2:23 PM MDT (20:23 UTC)
Expired
Jul 24, 2013, 3:15 PM MDT
In force
52 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Sioux County, NE

The radar

The Cheyenne radar (KCYS), 158 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 1:43 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 8.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2013-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2013-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
260 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1787 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

677 
WUUS55 KCYS 242023
SVRCYS
NEC165-242115-
/O.NEW.KCYS.SV.W.0182.130724T2023Z-130724T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
223 PM MDT WED JUL 24 2013

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 315 PM MDT

* AT 220 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AGATE FOSSIL
  BEDS NATIONAL MONUMENT...AND MOVING SOUTHEAST AT 15 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WATSON RANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4209 10368 4238 10395 4252 10379 4237 10344
      4228 10344
TIME...MOT...LOC 2023Z 312DEG 13KT 4239 10378

HAIL...1.75IN
WIND...60MPH

$$

FINCH
2 follow-up statements
103 
WWUS55 KCYS 242052
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
252 PM MDT WED JUL 24 2013

NEC165-242115-
/O.CON.KCYS.SV.W.0182.000000T0000Z-130724T2115Z/
SIOUX NE-
252 PM MDT WED JUL 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN SIOUX
COUNTY UNTIL 315 PM MDT...

AT 247 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
AGATE FOSSIL BEDS NATIONAL MONUMENT...AND MOVING SOUTH AT 15 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WATSON RANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4244 10380 4236 10364 4231 10354 4216 10374
      4236 10393
TIME...MOT...LOC 2052Z 338DEG 14KT 4231 10380

HAIL...1.25IN
WIND...60MPH

$$

FINCH
118 
WWUS55 KCYS 242113
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
313 PM MDT WED JUL 24 2013

NEC165-242123-
/O.EXP.KCYS.SV.W.0182.000000T0000Z-130724T2115Z/
SIOUX NE-
313 PM MDT WED JUL 24 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SIOUX COUNTY WILL
EXPIRE AT 315 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...NICKEL SIZE HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH 
THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM.

LAT...LON 4244 10380 4236 10364 4231 10354 4216 10374
      4236 10393
TIME...MOT...LOC 2113Z 338DEG 14KT 4223 10376

$$

FINCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:18 PM MDT, 5 minutes earlier.

Area forecast discussion, Jul 24, 2:18 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
218 PM MDT WED JUL 24 2013

.UPDATE...
ISSUED AT 215 PM MDT WED JUL 24 2013

SCATTERED THUNDERSTORMS ONGOING OVER MUCH OF THE CWA...WITH SOME
STRONG TO SEVERE CELLS ALREADY PRODUCING VERY LARGE HAIL...
STRONG WINDS AND HEAVY RAINFALL ACROSS THE PLAINS. SEVERE
THUNDERSTORM WATCH 441 IN EFFECT UNTIL 9 PM MDT FOR AREAS EAST
OF INTERSTATE 25.

UPDATE ISSUED AT 1138 AM MDT WED JUL 24 2013

WATER VAPOR IMAGERY SHOWS THE BEST MID LEVEL MONSOONAL MOISTURE
JUST OFF TO THE SOUTHWEST OF THE CWA...ACROSS WESTERN COLORADO.
MODELS CONTINUE TO ROTATE THIS PLUME INTO THE REGION THIS
AFTERNOON THROUGH TONIGHT. LLVL MOISTURE IS EXCELLENT OVER THE
REGION WITH WIDESPREAD DEW POINTS IN THE UPPER 50S TO LOW 60S.
STILL EXPECT STORM COVERAGE TO BE MUCH BETTER THIS AFTN AND
EVENING WITH THE HIGH MOISTURE CONTENT/PW VALUES INTERACTING WITH
A SHORTWAVE MOVING UP FROM THE SOUTHWEST. CANNOT RULE OUT A FEW
DISCRETE SUPERCELLS...MAINLY OVER THE PANHANDLE WHERE MID LEVEL
FLOW AND DEEP LAYER SHEAR WILL BE HIGHER. MAIN CONCERN WITH THE
STORMS ACROSS SOUTHEAST WY WILL BE HEAVY RAIN AS STEERING FLOW
DECREASES TO 10-15 KT BY THE EARLY EVENING.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 330 AM MDT WED JUL 24 2013

CURRENTLY...FRONTAL BOUNDARY STILL LAYS UP ALONG THE LARAMIE RANGE
THIS MORNING. MONSOONAL MOISTURE LOOKS TO HAVE MADE IT AS FAR
NORTH AS NORTHERN JACKSON AND MOFFAT COUNTIES IN NORTHWESTERN
COLORADO THIS MORNING LOOKING AT WATER VAPOR IMAGERY. DEW POINTS
HAVE RESPONDED FOR SOME AREAS WEST OF THE LARAMIE
RANGE...PARTICULARLY NEAR THE COLORADO STATE LINE WITH 52 DEW POINTS AT
LARAMIE AND 53 AT VEDAUWOO. EVEN FURTHER WEST NEAR RAWLINS... A 48
TD IS BEING REPORTED 2AM. THERE STILL ARE SOME POCKETS OF DRY AIR
OUT THAT WAY...THE COW CREEK RAWS STILL REPORTING 2AM HUMIDITY OF
30 PERCENT...DIXON 42 PERCENT.

LATEST NAM SOUNDINGS SHOWING PWATS AT RAWLINS AT .46 INCHES AT
MIDNIGHT THIS MORNING...SLOWLY INCREASING TO .56 INCHES BY NOON
TIME. THINK THESE TYPES OF PWATS ARE STILL FAVORING SOME DRY
LIGHTNING OUT THERE AND WILL CONTINUE TO KEEP ISOLATED DRY
THUNDERSTORMS IN THEIR FORECAST THROUGH THE MORNING HOURS.

SOME DIFFERENCES IN HOW THE MODELS ARE HANDLING A SHORTWAVE COMING
UP FROM THE SOUTHWEST THIS MORNING. THE NAM AND GFS BRING THIS
SHORTWAVE...CURRENTLY SEEN ON WATER VAPOR IMAGERY OVER SOUTHWESTERN
UTAH...INTO SOUTHWEST WYOMING AND SOUTH CENTRAL WYOMING BY 00Z
TODAY. THE NEW ECMWF RUN HOWEVER...KEEPS THE SHORTWAVE OVER
NORTHWESTERN COLORADO THIS AFTERNOON AND THEN TRACKS IT ACROSS
NORTHERN COLORADO. THIS WOULD OBVIOUSLY HAVE SIGNIFICANT IMPACTS
ON POPS TODAY. HAVE DID A BLEND OF THE THREE MODELS ON POPS FOR
THIS AFTERNOON...WITH GREATEST CONCENTRATION OF POPS NEAR THE
COLORADO STATE LINE AND IN THE SNOWY/SIERRA MADRE RANGES. THESE
SHOWERS TO CONTINUE INTO THE OVERNIGHT HOURS.

DO NOT THINK WE WILL SEE A SEVERE CONVECTIVE THREAT WITH THIS
MONSOONAL MOISTURE AS SHEAR VALUES PRETTY WEAK. THINKING MAIN
THREAT WITH THE THUNDERSTORMS COULD BE HEAVY RAINFALL AS PWATS
INCREASING TO OVER 1.1 INCHES IN THE PANHANDLE TONIGHT...AROUND
.92 INCHES HERE AT CHEYENNE AND ABOUT THE SAME OUT BY RAWLINS.
STORM MOTIONS OVER 10KT THOUGH FROM THE NORTHWEST...SO EVEN
THOUGH WE HAVE THE HIGH PWATS...DO THINK THE STORMS WILL BE
MOVING. HAVE HELD OFF ON ANY FLASH FLOOD WATCHES. LATER SHIFTS
WILL NEED TO WATCH AREAS FOR TRAINING STORMS AND WOULD NOT BE
SURPRISED TO SEE A FEW FLASH FLOOD WARNINGS POSSIBLY BEING ISSUED
TONIGHT.

SHOWERS AND THUNDERSTORMS RETURN THURSDAY AFTERNOON AS MONSOONAL
MOISTURE SPREADS NORTHEAST. ALL THREE MODELS IN GOOD AGREEMENT
WITH THE LARAMIE RANGE AND POINTS EAST SEEING SEVERAL TENTHS
QPF...SO GOOD WETTING RAINS SHOULD FALL FOR MOST LOCATIONS.

AIR BEGINS DRYING OUT WEST OF THE LARAMIE RANGE FRIDAY AS RIDGE
AXIS BUILDS OVER WESTERN WYOMING AND SHUNTS THE MONSOONAL MOISTURE
EAST INTO NEBRASKA AND KANSAS. AREAS EAST OF THE LARAMIE RANGE
SHOULD CONTINUE TO SEE GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS
WITH PERSISTENT NORTHEAST WIND FLOW CREATING UPSLOPING CONDITIONS
ALONG THE EAST SLOPES OF THE LARAMIE RANGE.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)

ISSUED AT 315 AM MDT WED JUL 24 2013

MONSOONAL MOISTURE WILL CONTINUE TO EXIST OVER THE AREA FRIDAY
NIGHT THROUGH SUNDAY KEEPING AT LEAST WIDELY SCATTERED AFTERNOON
AND EVENING CONVECTION GOING OVER THE CWA...AIDED BY A WEAK SFC
BOUNDARY THAT WILL MEANDER OVER THE HIGH PLAINS JUST EAST OF THE
MTNS. SOME INDICATIONS THAT THIS MOISTURE WILL DECREASE SOME
EARLY NEXT WEEK...BEING SUPPRESSED SOUTH AS THE WESTERLIES SAG A
BIT SOUTHWARD AND BRING IN A LITTLE DRIER AIR FROM THE WEST THUS
CONVECTION LOOKS TO BE MORE ISOLATED IN NATURE THEN. OTHERWISE
TYPICAL LATE JULY TEMPERATURES WILL HOLD THROUGH THE PERIOD...
BEING PRETTY CLOSE TO SEASONAL AVERAGES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY MORNING)
ISSUED AT 1138 AM MDT WED JUL 24 2013

VFR CONDITIONS THROUGH THE TAF PERIOD. MONSOONAL MOISTURE WILL
PUSH ACROSS MUCH OF THE AREA THIS AFTERNOON RESULTING IN SCATTERED
SHOWERS AND TSTMS...MOST WIDESPREAD OVER THE PLAINS. BRIEF MVFR
VIS WILL BE POSSIBLE IN THE HEAVIER DOWNPOURS. WHILE THE TSTM
THREAT SHOULD END AFTER AROUND 03-06Z...ISOLATED SHOWERS FROM
MID LEVEL CLOUDS COULD PERSIST THROUGH THE MORNING. WINDS WILL
GENERALLY REMAIN BELOW 15 KT...EXCEPT IN THE VICINITY OF STORMS
WITH GUSTY OUTFLOW.

&&

.FIRE WEATHER...
ISSUED AT 330 PM MDT WED JUL 24 2013

MONSOONAL MOISTURE MAKING A PUSH TO THE NORTH OUT OF SOUTHERN
COLORADO AND SOUTHEASTERN UTAH THIS MORNING. DO THINK THERE IS
STILL A CHANCE FOR SOME ISOLATED DRY THUNDERSTORMS OVER THE SNOWY
AND SIERRA MADRE RANGES THIS MORNING BEFORE THE ATMOSPHERE
MOISTENS UP BY MID AFTERNOON. WILL CONTINUE THE DRY THUNDERSTORMS
IN THE FORECAST FOR THIS TIME FRAME. BY THIS EVENING...REALLY RICH
MONSOONAL MOISTURE IS FORECAST OVER CARBON AND ALBANY COUNTIES
WITH PRECIPITABLE WATER FORECASTS CLOSE TO AN INCH. SHOULD THIS
HAPPEN...THEN ANY FIRES THAT DO START WITH THE DRY LIGHTNING THIS
MORNING ARE MOST LIKELY GOING TO SEE WETTING RAINS ON THE ORDER OF
.25 TO .5 INCHES. MONSOONAL MOISTURE TO STAY OVER SOUTHEAST
WYOMING THROUGH FRIDAY WITH DAILY CHANCES FOR WETTING RAINS EACH
AFTERNOON AND EVENING FOR JUST ABOUT EVERYONE. THE EXCEPTION MAY
BE WESTERN CARBON COUNTY FRIDAY WHEN DRIER AIR LOOKS TO MOVE BACK
INTO THE AREA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...JAMSKI
SHORT TERM...CLAYCOMB
LONG TERM...RE
AVIATION...FINCH
FIRE WEATHER...CLAYCOMB
Hazardous weather outlook, Jul 24, 2:14 PM MDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
214 PM MDT WED JUL 24 2013

NEZ002-003-019>021-054-055-095-096-WYZ102-106>108-117>119-252015-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
214 PM MDT WED JUL 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP AND INTENSIFY RAPIDLY THIS
AFTERNOON. SOME OF THE STORMS WILL BE STRONG TO SEVERE PRODUCING
VERY HEAVY RAIN...LARGE HAIL AND WIND GUSTS TO 60 MPH. MINOR
FLOODING OF STREAMS AND CREEKS...AS WELL AS PONDING OF WATER
ON ROADWAYS WILL OCCUR AS A RESULT OF THE HEAVY RAINFALL.

THUNDERSTORMS WILL GRADUALLY DIMINISH LATER THIS EVENING...WITH
ISOLATED SHOWERS AND THUNDERSTORMS LINGERING AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
THURSDAY THROUGH SUNDAY...BECOMING MORE ISOLATED EARLY NEXT WEEK.
A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 3 PM AND 9 PM.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ101-103>105-109>116-252015-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
214 PM MDT WED JUL 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE
EAST ACROSS THE AREA. GUSTY WINDS TO 45 MPH...SMALL HAIL
AND BRIEF HEAVY RAIN WILL OCCUR WITH THE STRONGER STORMS.

THUNDERSTORMS WILL DIMINISH LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
THURSDAY THROUGH SUNDAY...BECOMING MORE ISOLATED EARLY NEXT WEEK.
SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Special weather statement, Jul 24, 1:20 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
120 PM MDT WED JUL 24 2013

NEZ003-021-242000-
BOX BUTTE NE-MORRILL NE-
120 PM MDT WED JUL 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN MORRILL AND
EASTERN BOX BUTTE COUNTIES UNTIL 200 PM MDT...

AT 114 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HEMINGFORD...OR 17 MILES NORTHWEST OF
ALLIANCE...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ALLIANCE...
  BEREA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4197 10299 4227 10326 4238 10307 4214 10274
TIME...MOT...LOC 1919Z 320DEG 16KT 4225 10308

FINCH
Local storm report, Jul 24, 1:52 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
152 PM MDT WED JUL 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     HAIL             12 ESE HAWK SPRINGS     41.72N 104.06W
07/24/2013  E1.50 INCH       GOSHEN             WY   EMERGENCY MNGR

&&

DDEAL
Local storm report, Jul 24, 2:12 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
212 PM MDT WED JUL 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND GST     10 W ALLIANCE           42.10N 103.07W
07/24/2013  E40 MPH          BOX BUTTE          NE   TRAINED SPOTTER

            40 TO 50 MPH.

&&

BCHAPMAN
Local storm report, Jul 24, 2:13 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
213 PM MDT WED JUL 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             7 SW HEMINGFORD         42.25N 103.17W
07/24/2013  E2.75 INCH       BOX BUTTE          NE   PUBLIC

&&

BCHAPMAN
Local storm report, Jul 24, 2:20 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
220 PM MDT WED JUL 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             1 W ALLIANCE            42.10N 102.89W
07/24/2013  E0.25 INCH       BOX BUTTE          NE   TRAINED SPOTTER

&&

BCHAPMAN
Special weather statement, Jul 24, 2:20 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
220 PM MDT WED JUL 24 2013

WYZ106>108-242115-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-GOSHEN COUNTY WY-
220 PM MDT WED JUL 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PLATTE AND WESTERN
GOSHEN COUNTIES UNTIL 315 PM MDT...

AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BORDEAUX...OR 7 MILES SOUTH OF WHEATLAND...
MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
BORDEAUX AROUND 225 PM MDT.
WHEATLAND AROUND 240 PM MDT.
GRAYROCKS RESERVOIR AROUND 315 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 67 AND
84.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4228 10484 4201 10451 4185 10504 4195 10516
TIME...MOT...LOC 2020Z 230DEG 18KT 4195 10501

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:19 PM MDTSpecial Weather StatementCYSCheyenne56 min
Jul 23, 8:33 PM MDTSpecial Weather StatementCYSKimball57 min
Jul 23, 9:00 PM MDTSpecial Weather StatementCYSKimball60 min
Jul 23, 9:14 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill61 min
Jul 23, 9:48 PM MDTSpecial Weather StatementCYSCheyenne57 min
Jul 23, 10:06 PM MDTSevere Thunderstorm WarningCYSCheyenne54 min
Jul 24, 1:09 PM MDTSevere Thunderstorm WarningCYSBanner, Scotts Bluff51 min
Jul 24, 1:20 PM MDTSpecial Weather StatementCYSBox Butte40 min
Jul 24, 1:35 PM MDTAreal Flood AdvisoryCYSBanner, Scotts Bluff3 hr
Jul 24, 1:36 PM MDTSevere Thunderstorm WarningCYSBox Butte39 min
Jul 24, 2:16 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill44 min
Jul 24, 2:31 PM MDTSpecial Weather StatementCYSBanner59 min
Jul 24, 3:01 PM MDTSevere Thunderstorm WarningCYSMorrill44 min
Jul 24, 3:18 PM MDTSpecial Weather StatementCYSDawes42 min
Jul 24, 3:44 PM MDTSevere Thunderstorm WarningCYSMorrill46 min
Jul 24, 5:37 PM MDTSpecial Weather StatementCYSCheyenne68 min
Jul 24, 5:39 PM MDTSpecial Weather StatementCYSCheyenne66 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.